When should I see my dr-irregular periods

Discussion in 'Your Health & Wellbeing' started by aidensxmomma, Jan 30, 2011.

  1. aidensxmomma

    aidensxmomma 4 on Earth, Many in Heaven

    Joined:
    May 14, 2008
    Messages:
    5,232
    Likes Received:
    4
    Since April 2010 I have had irregular periods (the month after I went off birth control pills). I can go anywhere from 3 to 8 weeks between periods, most of them being 6 to 8 weeks apart. I've brought it up to my doctor before, but he never ran any tests or anything, just did a pelvic exam (I was going to get Mirena) and a pregnancy test. I'm starting to get worried and frustrated. Should I make another appointment to see the doctor? Or is it nothing to be worried about yet? Another question, what could possibly be causing it?
     
  2. oread

    oread Well-Known Member

    Joined:
    Oct 14, 2010
    Messages:
    259
    Likes Received:
    0
    I was off of birth control for 1.5 years before I got pregnant and my cycle had never went back to normal. It would range from 25 days to over 40 occasionally. I went into the doctor because I thought something was wrong with me but after all sorts of tests they couldn't figure out any reason why I was so irregular. You may want to go and talk to them again and have them check your hormone levels and everything just to reassure you, but I think its probably not that unusual to have irregular cycles. Particularly if you took birth control for a long time or went off it fairly recently - I was told that it can take up to a year to go back to normal, and mine was definitely not back to normal after a year.

    Lots of things can cause irregular periods like stress or poor diet, not ovulating, hormonal imbalances, polycystic ovarian syndrome, etc, but unless you are having other symptoms that indicate something is wrong I would try not to worry too much.
     
  3. snappy1

    snappy1 Member

    Joined:
    Feb 7, 2011
    Messages:
    12
    Likes Received:
    0
    Stress, change of diet, lack of sleep, illness, Change in Schedules, Change in Medications, Being Overweight or underweight, Miscalculation may interfere in your metabolism resulting in delaying periods. Check if you had any of this interference. Relax your mind. Everything will be alright.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice